Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 64, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 15, 2017, 4:39 AM CDT for 4 counties in Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2017, 4:39 AM CDT (09:39 UTC)
- Expired
- Aug 15, 2017, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleburne County, AR, Conway County, AR, Faulkner County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 64 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:00 AM CDT | HEAVY RAIN 7.2 | 2 Nne Damascus, AR | 24 HOUR TOTAL... ALTHOUGH NEARLY ALL OF THE RAIN HAD FALLEN DURING THE PREVIOUS 3-4 HOURS. |
| Aug 15, 7:07 AM CDT | FLASH FLOOD | 2 Nne Damascus, AR | NUMEROUS ROADS AROUND DAMASCUS UNDER WATER. HIGHWAY 65 NEARLY COVERED IN WATER AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 148 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WGUS54 KLZK 150939 FFWLZK ARC023-029-045-141-151245- /O.NEW.KLZK.FF.W.0064.170815T0939Z-170815T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 439 AM CDT TUE AUG 15 2017 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... Southeastern Van Buren County in north central Arkansas... Southwestern Cleburne County in north central Arkansas... Northeastern Conway County in central Arkansas... Northeastern Faulkner County in central Arkansas... * Until 745 AM CDT * At 438 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area, with as much as 3 inches having already fallen in northeast Conway and far southern Van Buren counties. With heavy rains expected to continue for some time, f lash flooding is likely to occur. * Some locations that will experience flooding include... Quitman... Guy... Damascus... Twin Groves... Fairbanks... Whipple... Bee Branch... Austin in Conway County... Southside in Van Buren County... Morganton... Formosa... LAT...LON 3547 9215 3533 9214 3533 9255 3547 9255 $$ 64
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:41 AM CDT, 58 minutes earlier.
Area forecast discussion, Aug 15, 3:41 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 341 AM CDT Tue Aug 15 2017 .DISCUSSION... Main concerns in this forecast cycle remain the chance of rain each day, and consequently a temperature forecast. The overall threat of strong to severe storms will remain quite low and isolated. Heavy rain with a risk of flooding will be possible. Currently an area of convection was moving northeast over western AR, and will continue to move northeast this morning. Some heavy rain will be seen, while the risk of any other severe weather will be low. This is associated with the weak frontal boundary over AR, and as an upper level weather system moves through the region. The upper zonal flow continues over the region, and short range models do show some upper lift currently moving across AR and developing the convection. The weak frontal boundary also remains nearly stationary over northwest to northeast AR. Areas of patchy fog, dense in a few spots, was also noted. && .SHORT TERM...Today Through Wednesday Night Forecast will start with the highest POP over western to northern AR with likely, while a chance over much of the rest of AR. The frontal boundary is expected to drift a bit more north, while the upper shortwave energy moves through AR today. A lowering of POP is forecast for the afternoon, from west to east. Tuesday night will see a much lower chance of rain with the boundary expected to be north of AR, and much less upper shortwave energy seen in the models. Wednesday will continue the trend of lowering POP. The upper high pressure ridge builds in over the region, especially in eastern AR. The best chances of convection will be over western to northwest with some weak shortwave energy. Wednesday night, a bit more upper energy is seen in the models, and POP chances are higher in northwest AR. Also, the threat for severe storms will remain low, while heavy rain with some localized flooding will be the main threat. Finally, temperatures will again start below normal levels today, then warm a bit closer to normal values on Wednesday. && .LONG TERM...Thursday Through Monday The long term will remain unsettled as a quasi-zonal flow pattern continues over the northern half of the continental United States. A shortwave trough will pass by to the north of Arkansas on Thursday, followed by another on Saturday. This will keep a frontal boundary situated near, or perhaps just in, the northern part of the state through the period essentially. Meanwhile, high pressure to the south of the state will keep a return flow pattern in place as well. All of this means that warm, though likely just below normal, and humid conditions will stick around through the period. Additionally, this setup will also mean chances of showers and thunderstorms each day, with perhaps a more diurnal trend to precip chances late in the weekend after the second upper trough moves east and upper heights build just a tad over the region. && .Solar eclipse thoughts... Now that August 21st, the day of the much talked about total solar eclipse, is in the realm of our 7 day forecast I thought it may be useful to offer up some initial thoughts about cloud cover, etc. First off, this is still 6 days away, so this will just be a general overview. Details, too uncertain at this time to speak to, will ultimately determine what kind of viewing experience Arkansans have. Now that the disclaimer is done with, let's move on. What seems relatively clear, is that models are keying in on some sort of upper trough near the west coast Sunday night into Monday, with otherwise active and zonal upper flow across the northern half of the United States on Monday. Other seemingly agreed upon large scale pattern features are the presence of upper high pressure over the far southeast, in the NE Gulf of Mexico or Florida Panhandle. This would yield southerly flow into Arkansas at the surface. As mentioned, the details make all the difference in the world. Those are hardly agreed upon at this time. The GFS model is much more pessimistic with regard to clouds and rain chances. The ECMWF, to offer a little hope, is much less pessimistic. Will it be cloudy and rainy? Time will tell, which is why I would encourage you to continue monitoring forecasts in the coming days and not necessarily alter any viewing plans you have just yet. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 85 74 91 75 / 60 20 20 20 Camden AR 90 76 93 76 / 30 0 10 10 Harrison AR 85 72 89 73 / 60 20 30 50 Hot Springs AR 85 76 91 76 / 40 10 10 10 Little Rock AR 85 75 91 77 / 50 10 10 10 Monticello AR 89 76 92 76 / 30 10 10 0 Mount Ida AR 85 75 90 74 / 40 0 10 20 Mountain Home AR 86 72 90 73 / 60 20 20 50 Newport AR 85 75 90 75 / 60 20 20 10 Pine Bluff AR 87 75 92 77 / 40 10 10 10 Russellville AR 84 75 92 75 / 60 10 10 30 Searcy AR 85 74 92 75 / 60 20 20 10 Stuttgart AR 85 75 92 76 / 50 10 20 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...59 / Long Term...64
Hazardous weather outlook, Aug 14, 11:40 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 1140 PM CDT Mon Aug 14 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1140 PM CDT Mon Aug 14 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Isolated to scattered showers and isolated thunderstorms will be possible tonight. Only an isolated strong storm will be possible, with strong gusty winds the primary threat. Also, stronger storms will be capable of producing heavy rainfall, which could led to localized flooding. Additional, patchy fog will develop, dense in spots, and will be seen tonight, especially in those areas that see rain. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Showers and thunderstorms are expected to affect most of the state again on Tuesday. The main threat with any convection will be the possibility of heavy downpours and localized flash flooding, especially in the Ouachitas. Wednesday and through the end of the week to the weekend, isolated to scattered, mainly afternoon and evening thunderstorms will be a possible each day. Widespread severe storms are not expected, but stronger storms could produce gusty winds and perhaps some small hail. .Spotter Information Statement... Spotter activation is not anticipated tonight, but reports of significant weather are requested. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/64
In the hours before
Special weather statement, Aug 15, 4:36 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
436 AM CDT TUE AUG 15 2017
ARZ004-005-012>014-021>024-030>033-151030-
Pope AR-Stone AR-Van Buren AR-Cleburne AR-Baxter AR-Marion AR-
Searcy AR-White AR-Johnson AR-Newton AR-Logan AR-Faulkner AR-
Conway AR-
436 AM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...SEARCY...VAN BUREN...
SOUTH CENTRAL BAXTER...NORTHEASTERN YELL...POPE...WESTERN STONE...
NORTHEASTERN LOGAN...SOUTHEASTERN NEWTON...SOUTHEASTERN MARION...
WESTERN CLEBURNE...NORTHEASTERN CONWAY...NORTHEASTERN FAULKNER AND
WEST CENTRAL WHITE COUNTIES UNTIL 530 AM CDT...
At 433 AM CDT, Doppler radar was tracking an area of strong
thunderstorms over Johnson county, with the strongest near Holman,
or 14 miles east of Clarksville, moving northeast at 40 mph.
The storms will produce very heavy rain which could lead to
localized flooding and ponding of water on roadways. Also small hail
and winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Russellville... Clarksville...
Heber Springs... Paris...
Clinton... Fairfield Bay...
Marshall... Dardanelle...
Lamar... Dover...
London... Greers Ferry...
Magazine... Quitman...
Knoxville... Guy...
Subiaco... Hartman...
Rose Bud... Hector...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3532 9186 3530 9291 3525 9318 3528 9324
3532 9327 3524 9328 3513 9388 3574 9346
3614 9235
TIME...MOT...LOC 0933Z 240DEG 49KT 3552 9322
59The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:36 AM CDT | Special Weather Statement | LZK | Johnson, Logan, Pope, Searcy, Van Buren | 54 min |
| Aug 15, 5:28 AM CDT | Special Weather Statement | LZK | Logan, Pope | 62 min |
| Aug 15, 5:53 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Pope, Yell | 3 hr |
| Aug 15, 6:04 AM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Pope, Van Buren, White | 3 hr |
| Aug 15, 6:42 AM CDT | Special Weather Statement | LZK | White, Woodruff | 63 min |
| Aug 15, 7:10 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Aug 15, 8:14 AM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Pulaski, White | 3 hr |
| Aug 15, 8:56 AM CDT | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more | 3 hr |
| Aug 15, 5:10 PM CDT | Special Weather Statement | LZK | Izard | 50 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.